Funnel Cloud, Wharton
- When
- August 19, 11:58 AM CST
- Where
- Wharton County, East Bernard
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.278, -96.222 (the zone’s center; the record gives no point)
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Aug 19, 8:12 AM CST, 3 hours 46 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 912 AM CDT FRI AUG 19 2005 .DISCUSSION... CURRENT FORECAST LOOKS ON TRACK...NOT PLANNING ANY CHANGES. SCATTERED SHOWERS OVER THE GULF THIS MORNING. DAYTIME HEATING SHOULD DEVELOP SEABREEZE AND INITIATE DEEP CONVECTION. CONVECTIVE TEMPERATURES AROUND 91 LOOK TO BE THE MAGIC NUMBER BASED ON IAH ACARS SOUNDINGS. IMPRESSIVE JETLET ROUNDING THE NORTHEAST SIDE OF THE UPPER LOW OVER SOUTH TEXAS THIS AFTERNOON SHOULD HELP TO VENT THE STORMS. 45/37 && .PREV DISCUSSION... (ISSUED 351 AM CDT FRI AUG 19 2005) MARINE...WITH THE UPPER LOW TRACKING ACROSS THE SOUTHERN TEXAS COAST...AM EXPECTING SCATTERED THUNDERSTORMS THIS MORNING ACROSS THE UPPER TEXAS BAYS AND COASTAL WATERS. THEN IT APPEARS THAT DRY AIR MOVING AROUND THE RIDGE WILL PUSH INTO THE AREA THIS AFTERNOON AND TONIGHT. OTHERWISE...AM EXPECTING THE PATTERN OF HIGHER WINDS AT NIGHT AND LIGHT WINDS IN THE DAY TO CONTINUE. PL-40 AVIATION... A BRIEF PERIOD OF MVFR CEILINGS ARE POSSIBLE BETWEEN 12Z AND 15Z BEFORE THE LOW-LEVEL TEMPERATURE INVERSION BREAKS. WITH THE UPPER LOW SOUTH OF THE AREA AND MOVING INLAND...THUNDERSTORM CHANCES SHOULD BE BEST THIS MORNING AT GLS AND LBX. FURTHER INLAND AM EXPECTING BEST THUNDERSTORM CHANCES AT IAH AND HOU FROM AROUND MID MORNING THROUGH MID AFTERNOON...AND AT CLL BY THE LATE MORNING THE AFTERNOON. PL-40 W/V IMAGERY SHOWS AN UPPER LOW SPINNING AWAY OVER THE MIDDLE TEXAS COAST. THE BEST MOISTURE ASSOCIATED WITH THIS FEATURE IS ON THE NORTH AND EAST SIDE. AM EXPECTING SCATTERED TSRA THIS MORNING AND EARLY AFTERNOON AS THE UPPER LOW CONTINUES TO TREK WEST. DRIER AIR ALSO EVIDENT ON W/V IMAGERY IS HEADING WEST AS WELL AND WILL PROBABLY INVADE THE REGION BY EVENING SHUTTING DOWN RAIN CHANCES. CONVECTIVE TEMPERATURES ARE AROUND 90 TODAY AND RAIN CHANCES WILL BE SLIGHTLY ENHANCED WITH THE AREA IN A RIGHT REAR QUAD AROUND 18Z. TEMPERATURES WILL CLIMB A FEW DEGREES ON SATURDAY AS A STRONG 500 MB RIDGE OF HIGH PRESSURE EXPANDS ACROSS THE SOUTHERN PLAINS. PWS ARE PROGGED TO DROP TO AROUND 1.5 INCHES AND A WEAK TEMPERATURE INVERSION SHOULD LIMIT RAIN CHANCES. WEAK WEST WINDS WILL HELP WARM TEMPERATURES A LITTLE MORE ON SUNDAY AND MAX TEMPS WILL APPROACH 100 INLAND...MID 90S COAST. FCST SOUNDINGS ON SUNDAY REVEAL AN INVERTED V AND CONVECTIVE TEMPS ARE IN THE UPPER 90S. ALTHOUGH RAIN CHANCES ARE SMALL...ANY STORMS THAT DEVELOP COULD PRODUCE DAMAGING WINDS. WILL ADDRESS THIS IN THE HWO. ANOTHER HAZARD THAT REQUIRES DISCUSSION ARE HEAT INDICES. AM EXPECTING DEW POINTS TO MIX OUT DURING THE AFTERNOON BUT HEAT INDICES WILL STILL RISE TO AROUND 105 DEGREES SAT/SUN. WILL HOLD OFF ON A HEAT ADVISORY FOR NOW BUT FUTURE SHIFTS WILL NEED TO CONSIDER THE POSSIBILITY. A COLD FRONT WILL APPROACH SE TX LATE SUNDAY. IT DOES NOT APPEAR THAT THE FRONT WILL PUSH THROUGH THE REGION BUT IT SHOULD BE CLOSE ENOUGH TO HELP TRIGGER SHRA/TSRA SUNDAY NIGHT AND MONDAY. A WEAK RIDGE OF HIGH PRESSURE OVER SOUTH TEXAS SUN-TUE WILL INDUCE/MAINTAIN A WEAK OFFSHORE FLOW SUN-TUE NIGHT WITH THE SEA BREEZE CIRCULATION TAKING OVER EACH AFTERNOON. THE GFS HAS FLIP-FLOPPED AGAIN WRT RAIN CHANCES NEXT WEEK. IT NOW PREFERS TO MAINTAIN THE RIDGE OVER TEXAS. DESPITE THE RIDGE SO CLOSE...A S/WV WILL PUSH INTO TEXAS FROM THE EAST ON MONDAY AND PWS SOAR ABOVE 2 INCHES AGAIN. WILL MAINTAIN CHANCE POPS FOR MON/TUE AND LOWER TO SLIGHT CHANCE FOR THE REMAINDER OF THE WEEK. SUNDAY TEMP RECORDS... IAH - 101 IN 1980 GLS - 95 IN 1921 43 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 94 76 98 73 100 / 40 10 10 10 10 HOUSTON (IAH) 93 77 97 74 99 / 40 10 10 10 10 GALVESTON (GLS) 91 83 93 81 94 / 30 10 20 10 10 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 516 AM CDT FRI AUG 19 2005 GMZ330-335-TXZ163-164-176>179-195>200-210>214-226-227-235>238-192100- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON- GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER- WASHINGTON-WHARTON- 516 AM CDT FRI AUG 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. TEMPERATURES ARE EXPECTED TO WARM TO NEAR 100 DEGREES OVER INLAND PORTIONS OF SOUTHEAST TEXAS THIS WEEKEND. THE HEAT INDEX WILL APPROACH VALUES BETWEEN 105 AND 109 DEGREES. THESE VALUES ARE BELOW HEAT ADVISORY CRITERIA...BUT ARE NEARING THE ADVISORY THRESHOLD. IN ADDITION TO THE HEAT...A COOL FRONT WILL APPROACH SOUTHEAST TEXAS LATE SUNDAY. THERE SHOULD BE ENOUGH MOISTURE IN PLACE LATE SUNDAY AFTERNOON FOR A FEW STRONG STORMS TO ERUPT ALONG AND EAST OF A CROCKETT TO LIBERTY LINE. FORECAST SOUNDINGS REVEAL AN INVERTED V SIGNATURE AND RELATIVELY HIGH CLOUD BASES. THIS TYPE OF ENVIRONMENTAL SIGNATURE IS INDICATIVE OF STORMS THAT CAN PRODUCE STRONG DOWNBURST WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The Houston radar (KHGX), 113 km away, was scanning. The volume nearest the first event began at 17:59 UTC.
1 funnel cloud. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5469542.